MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025

LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025
Catalog Number 14049543267
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023 leica biosystems received the confirmation, that the customer experienced suboptimal tissue processing on their asp6025, tissue processor.As a result the tissue was undiagnosable, and a rebiopsy for 9 patients was recommended.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs senior quality engineer, and no instrument error was detected during the processing steps that could conceivably be linked to the damaged tissue.The incident was presumably user related due to an application issue (thresholds set up).Test runs have been conducted successfully after the changing all reagents and paraffin.According to the lbs senior quality engineer, the purity of the xylene (s8) and paraffin(i) used may have been insufficient to meet processing requirements, which may have caused the tissues to be under processed.Also, the ethanol concentrations in s1, s2, s3 and s4 significantly exceeded the ifu recommendation.A recommendation was made to the customer to optimize the thresholds for the reagents and the paraffin.

Brand Name
ASP6025
Common Device Name
ASP6025
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key18289924
Report Number8010478-2023-00015
Device Sequence Number6264558
Product Code IEO
UDI-Device Identifier04049188158819
UDI-Public(01)04049188158819
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14049543267
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer01/13/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown